MAUDE Adverse Event Report: BIOMET MICROFIXATION SCREW 2.0X10MM CROSS-DRIVE; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE

BIOMET MICROFIXATION SCREW 2.0X10MM CROSS-DRIVE; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE
Catalog Number 41-2010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: colombia.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a screw was fractured during placement of the bone flap.Additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d4 d10; g1; g3; g6; h1; h2; h3; h4; h6.The reported event is confirmed, based on product return.A visual inspection was conducted on the returned screw.The screw shows signs of attempted use including marking and scratching on the screw surface.Further inspection shows that the screw tip has fractured.The fractured tip was not returned.The complaint is confirmed.The product was sent for fracture analysis.The returned cross drive screw was examined using optical microscopy and scanning electron microscopy.Fracture surface exhibited sheared dimples with rotating directionality in multiple regions, indicative of torsional ductile overload mode of failure.A review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during an initial procedure involving the placement of the bone flap, the screw fractured.The proper surgical technique was used.The fractured screw parts were removed from the patient, and the procedures were completed successfully using an alternative device.Attempts have been made, and no further information has been provided.

Brand Name
SCREW 2.0X10MM CROSS-DRIVE
Common Device Name
ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20461703
Report Number0001032347-2024-00323
Device Sequence Number7765933
Product Code JEY
UDI-Device Identifier00888233000277
UDI-Public(01)00888233000277(10)J66426767
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K081067
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number41-2010
Device Lot NumberJ66426767
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age28 YR
Patient SexMale